MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE BIOPSY VALVE (STERILE)

OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE BIOPSY VALVE (STERILE)
Model Number MAJ-1555
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device manufacturer date is unknown since the lot number was not provided.The subject device was discarded at the user facility.The device history record was not able to be reviewed for the subject device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Factory test unit maj-1555 (lot: 1h2716) was tested and attached to the factory test scope (tjf-q190v, sn: (b)(4) and inserted terumo's syringe to check for leaks, but no leaks were identified.Based on the legal manufacturer's investigation, a definitive root cause could not be identified.However, there are three possible causes: -upon attaching maj-155, the housing broke off.-syringe was not sufficiently inserted.-syringe was not straight when inserted.The maj-1555 is not compatible with the lure lock syringe.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer reported dissatisfaction with the functionality of the subject device (biopsy valve).It was reported the valve would not fit the luer lock syringe and when using it with a pointed syringe the water would come out from all sides which means that water cannot be irrigated through the channel, preventing the correct cleaning of the mucosa to continue the procedure.The reported issue occurred during an unspecified diagnostic procedure.The intended procedure was completed using the subject device.There was no patient or user injury reported due to the event.This report is being submitted due to water coming out of the biopsy valve.

Brand Name
SINGLE USE BIOPSY VALVE (STERILE)
Common Device Name
BIOPSY VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA  190-0182
Manufacturer Contact
masaharu hirose
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0-182
JA   190-0182
426422891
MDR Report Key15583893
Report Number3003637092-2022-00064
Device Sequence Number8035399
Product Code FDS
UDI-Device Identifier14953170247573
UDI-Public14953170247573
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1555
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2022
Initial Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown